MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GS3508
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4 - udi number is not required for this product code/lot number combination.The di portion is provided.The actual device has been received and the evaluation is currently ongoing.A follow up report will be submitted when the investigation is complete, but no later than 30 days from the date that this report was sent.For this reason code 11 was used in the conclusions section of h6.A review of the device history record and the product release decision control sheet of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.H3 other text : device currently under evaluation.
 
Event or Problem Description
The user facility reported that the coating of the device started to come off the wire during a procedure.Follow up communication with the user facility confirmed the following information: the glidewire became stuck inside of a.035 seeker; during removal the wire coating started to come up off the wire; it was reported that the procedure outcome was good; and there was no patient injury or medical intervention required.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the returned sample evaluation results.Upon receipt, the actual sample was found to be in the state of being combined with a competitor's catheter.Visual inspection revealed that the distal extremity of the competitor's catheter was located at approximately 1513mm from the distal end of the actual sample.The urethane outer layer had been peeled off the actual sample on the segment approximately 1403 - 1513mm from the distal end where the core wire was exposed.No other anomalies or defects were revealed on the remainders of the actual sample.The competitor's catheter revealed no anomalies.An attempt was made to remove the actual sample from the competitor's catheter.It was found that the actual sample would not withdraw from the competitor's catheter.X-ray fluoroscopic inspection failed to reveal the conditions of the surface of the actual sample.The competitor's catheter was disassembled partially and the actual sample was separated from the competitor's catheter for further inspection.Magnification revealed that the peeled portion of the urethane outer layer had been rolled back over the wire in the proximal direction.There was no anomaly or defects revealed on the surface of the exposed core wire.Magnification of the competitor's catheter revealed that the lumen had been flattened at a partial segment.The mobility resistance of the actual sample was determined and confirmed to meet manufacturer specification.Dimensional inspection of the actual sample and the competitor's catheter revealed the following.The outside diameter of the actual sample, on the undamaged segment, was equivalent to the inside diameter of the competitor's catheter, on the flattened segment.The outside diameter of the actual sample, on the segment where the urethane outer layer had been rolled back over the wire, was larger than inside diameters of the competitor's catheter, on both the flattened segment and the undamaged segment.The outside diameter of the actual sample, on the undamaged segment met manufacturer specifications and was smaller than the inside diameter of the competitor's catheter, on the undamaged segment.The partially disassembled competitor's catheter and a factory-retained guide wire sample, after both having been primed, were combined with each other by the competitor's catheter being inserted from its distal end over the guide wire sample from its proximal end.With some resistance perceived immediately after the insertion, the competitor's catheter was able to be advanced.Subsequently an attempt was made to withdraw the competitor's catheter from the guide wire sample.It was found to be impossible to withdraw it from the guide wire sample.There is no evidence that this event was related to a device defect or malfunction.The exact cause cannot be definitively determined based on the investigation findings.Based on the information that the lumen of the competitor's catheter had been already flattened when it was inserted over the actual sample, it is likely that the actual sample became stuck completely inside the competitor's catheter.In attempts to release the actual sample sticking in the competitor's catheter, the actual sample was subjected to pushing and pulling manipulations, when the urethane outer layer of the actual sample was peeled off the wire.Subsequently, when the competitor's catheter was pulled back, the peeled urethane outer layer of the actual sample got rolled back over the wire in the proximal direction.The device labeling does address the potential for such an event in the instructions-for- use (ifu) with statements such as the following: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, and separation of the guide wire's tip, damage to the catheter, or damage to the vessel." all available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.

Brand Name
RADIFOCUS GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6138115
Report Number9681834-2016-00279
Device Sequence Number13611269
Product Code DQX
UDI-Device Identifier04987350773630
UDI-Public04987350773630
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model NumberGS3508
Device Catalogue NumberRF*PA35183A
Device Lot Number160609
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/01/2016
Supplement Report FDA Received Date12/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR